Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 176, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 1, 2000, 12:46 PM CST for Fannin County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 1, 2000, 12:46 PM CST (18:46 UTC)
- Expired
- Apr 1, 2000, 1:30 PM CST
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 165 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 12:46 PM CST | Hail 0.75 | Bonham, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478 WUUS54 KFWD 011847 SVRFTW TXC147-011930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1246 PM CST SAT APR 1 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FANNIN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 130 PM CST * AT 1246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF BONHAM...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BONHAM DOPPLER RADAR DETECTED HAIL UP TO THE SIZE OF QUARTERS WITH THIS SEVERE THUNDERSTORM. LAT...LON 3362 9631 3350 9615 3375 9586 3390 9601
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:35 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 1, 11:35 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CST SAT APR 1 2000 AVIATION DISCUSSION... EXPECT RAIN AND THUNDERSTORMS WEST OF THE AREA TO MOVE INTO THE METROPLEX IN THE NEXT HOUR. CEILINGS WILL LOWER WITH THE ONSET OF PRECIPITATION. LOOKS LIKE RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING. MAY SEE A BREAK IN THE RAIN AFTER 03Z... HOWEVER...OVERRUNNING LIGHT RAIN LOOKS LIKELY AFTER 06Z. MVFR CEILINGS EXPECTED THROUGH THE PERIOD WITH OCCASIONAL IFR ASSOCIATED WITH PRECIP. LOOK FOR THE WIND SHIFT IN THE METROPLEX AROUND 2130Z AND IN WACO AFTER 00Z. 79 PUBLIC FORECAST DISCUSSION... WHILE FRONT CONTINUES TO MOVE...IT HAS SLOWED FROM PREVIOUS FORECAST SO WILL SLOW DOWN ITS PASSAGE WEST AND CENTRAL THIS AFTERNOON...AND NOT MENTION IT IN THE EAST UNTIL TONIGHT. ALSO...LOWERED MINS TONIGHT IN THE WEST. AS PER LATEST SPC OUTLOOK...MENTIONED POSSIBILITY OF SEVERE. 42 .FTW...NONE.
In the hours before
Special weather statement, Apr 1, 12:10 PM CST, 36 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011800- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CST SAT APR 1 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DOWNBURST WINDS. HOWEVER...THERE WILL BE SUFFICIENT TURNING OF THE WINDS TO SUPPORT A FEW SUPERCELL STORMS CAPABLE OF PRODUCING A TORNADO. FLASH FLOODING WILL ALSO BE A THREAT WITH THE STRONGEST STORMS. A COLD FRONT NEAR A LINE FROM SHERMAN TO WEATHERFORD TO BROWNWOOD AT NOON WILL SLIDE SLOWLY SOUTHEAST ACROSS NORTH TEXAS DURING THE AFTERNOON. SCATTERED THUNDERSTORMS WILL FORM IN THE MOIST AIR NEAR AND AHEAD OF THE FRONT. WIND SHEAR PROFILES HAVE IMPROVED DURING THE MORNING AND APPEAR FAVORABLE FOR SOME STORMS TO ROTATE AND BECOME SEVERE THIS AFTERNOON. DUE TO THE SLOW MOVEMENT OF THE STORMS...HEAVY RAIN IS POSSIBLE MAINLY EAST OF A LINE FROM BOWIE TO GATESVILLE WHERE IS FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Local storm report, Apr 1, 12:31 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CST SAT APR 1 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1220 PM PILOT POINT TX 0.75 INCH HAIL
04/01/00 DENTON AMATEUR RADIO SPOTTER
REORTED DIME HAIL.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:50 AM CST | Severe Thunderstorm Warning | FWD | Denton | 40 min |
| Apr 1, 12:25 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 50 min |
| Apr 1, 4:41 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 19 min |
| Apr 1, 4:45 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 45 min |
| Apr 1, 4:58 PM CST | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.